Wisconsin officer becomes ill after investigating drug overdose death

MENASHA, Wis. -- A Menasha Police Officer became ill after investigating a drug overdose death early Sunday morning.

Law enforcement responded to the 900 block of Third Street for a person found without a pulse. The victim, a 36-year-old Appleton man, was found deceased, with drugs believed to be the cause of death.

A responding officer to the earlier incident was driving down Interstate 41 when he noticed symptoms associated with Fentanyl exposure.

The officer exited the highway and drove to the Winnebago Sheriff's Department for assistance.

A Sheriff's Deputy was able to respond to help the officer, who had parked in the Sheriff's Department parking lot.

The deputy was able to administer Narcan, reversing the effects of the exposure. The officer was taken to a hospital and released a few hours later.

The investigation into the drug overdose death is ongoing.

Print this article Back to Top